Persisting autoimmune heparin-induced thrombocytopenia after elective abdominal aortic aneurysm repair: a case report.

Roberge, Guillaume; Tritschler, Tobias; MacGillivray, Caleb; Dufresne, Laurence; Nagpal, Sudhir Kumar; Scarvelis, Dimitrios (2020). Persisting autoimmune heparin-induced thrombocytopenia after elective abdominal aortic aneurysm repair: a case report. Journal of thrombosis and thrombolysis, 50(3), pp. 674-677. Springer 10.1007/s11239-020-02062-2

[img] Text
Roberger, J Thromb Thrombolysis 2020.pdf - Published Version
Restricted to registered users only until 14 February 2024.
Available under License Publisher holds Copyright.

Download (550kB) | Request a copy

Persisting heparin-induced thrombocytopenia (HIT) is characterized by ongoing thrombocytopenia more than 7 days after stopping heparin. It is part of cases referred to as autoimmune HIT (aHIT). In contrast to typical HIT cases, aHIT involves heparin-independent platelet activation mechanism highlighted by a strongly positive functional assay done without heparin. We report the first case of persisting HIT after an elective abdominal aortic aneurysm repair presenting with arterial and venous thrombosis, and describe the potential role of intravenous immunoglobulin in such patients.

Item Type:

Journal Article (Further Contribution)

Division/Institute:

04 Faculty of Medicine > Department of General Internal Medicine (DAIM) > Clinic of General Internal Medicine > Centre of Competence for General Internal Medicine

UniBE Contributor:

Tritschler, Tobias

ISSN:

0929-5305

Publisher:

Springer

Language:

English

Submitter:

Christine Baumgartner

Date Deposited:

10 Mar 2020 14:38

Last Modified:

26 Sep 2020 01:31

Publisher DOI:

10.1007/s11239-020-02062-2

PubMed ID:

32056070

Uncontrolled Keywords:

Case report Heparin Immunoglobulin Thrombocytopenia Thrombosis

BORIS DOI:

10.7892/boris.140945

URI:

https://boris.unibe.ch/id/eprint/140945

Actions (login required)

Edit item Edit item
Provide Feedback